Alert archive / Illinois / Flash Flood Warnings in 2004

Flash Flood Warning 50, NWS Paducah, KY

July 6, 2004Saline County, Illinois

NWS Paducah, KY issued this flash flood warning at Jul 6, 2004, 9:21 PM CDT for Saline County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2004, 9:21 PM CDT (02:21 UTC)
Expired
Jul 7, 2004, 12:15 AM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Saline County, IL

The radar

The Paducah radar (KPAH), 82 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2004-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2004-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1749 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
-125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KPAH 070224
FFWPAH
ILC165-070515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
921 PM CDT TUE JUL 6 2004

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SALINE COUNTY IN SOUTHERN ILLINOIS

* UNTIL 1215 AM CDT

* AT 914 PM CDT(914 PM EST)...SALINE COUNTY ESDA AND SHERIFFS OFFICE 
  REPORTED WATER OVER THE ROAD IN HARRISBURG ON SOUTH MAIN STREET AS 
  WELL AS SEVERAL OTHER STREETS.  RADAR SHOWED SHOWERS AND     
  THUNDERSTORMS CONTINUING TO MOVE NORTHEAST ACROSS SALINE COUNTY. 
 
* LOCATIONS IMPACTED INCLUDE HARRISBURG CARRIER MILLS...   
  ELDORADO...MUDDY AND RALEIGH.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.

ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED. MOVE TO HIGHER GROUND.

LAT...LON 3789 8841 3762 8842 3761 8869 3788 8868

$$

SHANKLIN
1 follow-up statement
000 
WGUS73 KPAH 070401
FFSPAH
ILC165-070530-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1100 PM CDT TUE JUL 6 2004

...FLASH FLOOD WARNING IN EFFECT FOR SALINE COUNTY ILLINOIS UNTIL 
1215 PM...

AT 11 PM...RAIN CONTINUED TO DIMINISH ACROSS SALINE COUNTY. THE 
SALINE COUNTY SHERIFFS OFFICE REPORTED SEVERAL ROADS REMAINED 
FLOODED AND CLOSED IN HARRISBURG...HOWEVER WATER LEVELS WERE 
REPORTEDLY THE SAME OR BEGINNING TO SLOWLY RECEDE. 

FLOODING WILL SLOWLY SUBSIDE IN MOST AREAS THROUGH THE EARLY MORNING 
HOURS...HOWEVER WATER DRAINAGE MAY CONTINUE TO CAUSE FLOODING IN 
LOWER LYING AREAS...INCLUDING SOME ROADS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY...ESPECIALLY AT NIGHT WHEN THE DANGERS OF FLOODED ROADWAYS 
MAY NOT BE AS VISIBLE. 
 
$$
SHANKLIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 4:30 PM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Jul 6, 4:30 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
430 PM CDT TUE JUL 6 2004

.SHORT TERM...

WITH ADEQUATE INSTABILITY AND SOMEWHAT COLDER TEMPS IN THE MID
LEVELS...E.G. 500MB TEMPS AT -9...DEEP MOIST CONVECTION STARTED
UP EASILY TODAY AND LARGE HAIL WAS BEING PRODUCED FROM RANDOMLY
SCATTERED TSTMS...ALONG WITH SOME HIGH WINDS. THE CONVECTION IS
BEING HELPED ALONG BY THE APPROACH OF A 500MB S/WV TROF FROM THE
WEST. THIS TROF IS EXPECTED TO MOVE EAST OVERNIGHT AND SHUT OFF THE
UPPER SUPPORT FOR THE PRESENT CONVECTION.

A SFC LOW OVER SRN LAKE MICHIGAN IS PROGGED TO MOVE EAST OVER THE
NEXT COUPLE OF DAYS...BUT ITS ACCOMPANYING SFC TROF/FRONT MAY BE
SLOW TO MOVE ACROSS THE FCST AREA ON WED AND MIGHT PROVIDE SOME
FOCUS FOR ADDITIONAL CONVECTION ACROSS THE EXTREME SERN SECTOR IN
THE EVENING. MEANWHILE...TOWARD FRI...A VORTEX OVER THE GREAT LAKES
WILL CONTINUE TO CHURN AND MOVE SLOWLY EAST...PROVIDING GENERAL NWRN
MID LEVEL FLOW...A SOMEWHAT DRIER AIR MASS...AND TRANQUIL WX FOR THE
FCST AREA. THE ONLY POSSIBLE EXCEPTION WOULD BE A MINOR IMPULSE IN THE
MID LEVEL FLOW THAT COULD RESULT IN SOME SHWS/TSTMS THU AND THU
NITE...BUT LIKELIHOOD IS LOW.

&&

.LONG TERM...

LONG RANGE MODELS CONTINUE TO ADVERTISE BUILDING HEIGHTS OVER THE
MIDDLE OF THE NATION AT THE END OF THIS WEEK. PROBABILITY OF
PRECIPITATION SHOULD REMAIN LOW EACH DAY. IT DEPENDS ON WHICH LONG
RANGE YOU SOLUTION YOU BELIEVE...AS FAR AS WHETHER OR NOT TO INCLUDE
LOW CHANCE POPS SATURDAY THROUGH NEXT TUESDAY. BETWEEN THE GFS AND
ECMWF...THE GFS IS DEFINITELY THE DRIER MODEL. HOWEVER...SINCE THERE
IS A PERSISTENT SIGNAL IN THE ECMWF...WE WILL CONTINUE WITH LOW
CHANCE POPS SATURDAY AND BEYOND...ESPECIALLY OF THE DIURNAL VARIETY
IN TERMS OF CONVECTION. THE SIGNAL IS THAT AN AXIS OF SLIGHTLY
HIGHER MEAN RH WILL BE OVER THE WEST 1/2 OF THE FA...SHIFTING EAST
WITH TIME. GFS HAS BEEN A LITTLE TOO INCONSISTENT FOR US TO WANT TO
RELY ON IT ALL THAT MUCH. A PERSISTENCE FORECAST IS USUALLY A BETTER
APPROACH THIS TIME OF YEAR.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

DB/CN
Hazardous weather outlook, Jul 6, 11:20 AM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1120 AM CDT TUE JUL 6 2004

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-071000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD...
MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN...
HARRISBURG...CARMI...CARBONDALE AND CAIRO
1120 AM CDT TUE JUL 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...

A MODERATE RISK OF SEVERE WEATHER EXISTS TODAY AND TONIGHT ACROSS
SOUTHWEST INDIANA...AND SMALL PORTIONS OF SOUTHEAST ILLINOIS AND WEST
KENTUCKY...BASICALLY ALONG AND EAST OF A LINE FROM LANCASTER
ILLINOIS...TO NEW HARMONY INDIANA...TO NEAR SACRAMENTO KENTUCKY. A
SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY AND TONIGHT ACROSS
THE REST OF THE OUTLOOK AREA. SIMILAR TO THE PATTERN OF THE PAST
COUPLE OF DAYS...LARGE CLUSTERS OR LINES OF THUNDERSTORMS WILL OCCUR.
THESE STORMS WILL BE ACCOMPANIED BY STRONG AND LOCALLY DAMAGING
WINDS...HEAVY RAINFALL...AND A FEW HAIL OCCURRENCES. THE HIGHEST
POTENTIAL OF SEVERE STORMS WILL BE DURING THE AFTERNOON AND EVENING
HOURS.

A VERY WARM AND UNSTABLE ATMOSPHERE WILL SUSTAIN LARGE COMPLEXES OF
THUNDERSTORMS AS THEY MOVE EAST FROM THE PLAINS ACROSS THE MID
MISSISSIPPI AND LOWER OHIO VALLEYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
EVENING...HOWEVER THE POTENTIAL OF SEVERE WEATHER WILL BE LOWER. A
FEW ISOLATED STORMS MAY REACH SEVERE LEVELS ACROSS WESTERN
KENTUCKY...AHEAD OF A COLD FRONT CROSSING THE OHIO VALLEY. THE COLD
FRONT WILL MOVE THROUGH WEDNESDAY NIGHT...SO THUNDERSTORMS ARE NOT
FORECAST FOR NEARLY THE ENTIRE AREA THURSDAY AND FRIDAY.

THUNDERSTORMS WILL CREEP BACK INTO THE FORECAST OVER THE WEEKEND AS
THE WARMER AND MORE HUMID AIR RETURNS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS MAY AGAIN BE REQUESTED TODAY AND TONIGHT.
SPOTTERS AND EMERGENCY MANAGERS ARE ADVISED TO LISTEN FOR LATER
STATEMENTS AND POSSIBLE WATCHES TODAY.

RST

In the hours before

Local storm report, Jul 6, 5:58 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
558 PM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      POPLAR BLUFF            36.76N 90.41W
07/06/2004                   BUTLER             MO   AMATEUR RADIO

            INTERSECTION OF HIGHWAYS 53 AND 142 ON SOUTH SIDE OF
            COMMUNITY IS UNDER WATER.

&&

SMITTY
Local storm report, Jul 6, 6:30 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
630 PM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             3 S DUDLEY              36.75N 90.09W
07/06/2004  0.75 INCH        STODDARD           MO   EMERGENCY MNGR

            HEAVY RAIN WITH INTENSE LIGHTNING AND 45MPH WINDS WITH
            STORM.

&&

SMITTY
Local storm report, Jul 6, 7:19 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
719 PM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1203 PM     HAIL             CALVERT CITY            37.03N 88.35W
07/06/2004  0.75 INCH        MARSHALL           KY   TRAINED SPOTTER

0100 PM     TSTM WND DMG     MAYFIELD                36.74N 88.65W
07/06/2004                   GRAVES             KY   EMERGENCY MNGR

            DOZENS OF TREES DOWN ON WEST SIDE OF COMMUNITY.

0100 PM     TSTM WND DMG     MAYFIELD                36.74N 88.65W
07/06/2004                   GRAVES             KY   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN ALONG BEL AIRE DRIVE.

0121 PM     HAIL             VIENNA                  37.41N 88.89W
07/06/2004  0.75 INCH        JOHNSON            IL   LAW ENFORCEMENT

0130 PM     HAIL             4 SE VIENNA             37.37N 88.84W
07/06/2004  0.75 INCH        JOHNSON            IL   TRAINED SPOTTER

0132 PM     HAIL             4 E VIENNA              37.41N 88.82W
07/06/2004  1.00 INCH        JOHNSON            IL   LAW ENFORCEMENT

0230 PM     TSTM WND DMG     DU QUOIN                38.00N 89.24W
07/06/2004                   PERRY              IL   TRAINED SPOTTER

            LARGE TREE DOWN ACROSS ROADWAY AND ON POWER LINES AT
            INTERSECTION OF NORTH DIVISION AND EAST PARK ST. MINOR
            FLOODING REPORTED THROUGHOUT COMMUNITY.

0236 PM     HAIL             4 N CADIZ               36.93N 87.82W
07/06/2004  0.75 INCH        TRIGG              KY   CO-OP OBSERVER

0257 PM     TSTM WND GST     AVA                     37.89N 89.50W
07/06/2004  60 MPH           JACKSON            IL   EMERGENCY MNGR

            PEA SIZE HAIL WITH STORM.

0306 PM     HAIL             7 S FAIRFIELD           38.28N 88.37W
07/06/2004  0.75 INCH        WAYNE              IL   EMERGENCY MNGR

            HAIL OCCURRED IN COMMUNITY OF BARNHILL.

0310 PM     HAIL             7 S FAIRFIELD           38.28N 88.37W
07/06/2004  1.00 INCH        WAYNE              IL   EMERGENCY MNGR

0322 PM     HAIL             4 S MARION              37.67N 88.94W
07/06/2004  0.75 INCH        WILLIAMSON         IL   TRAINED SPOTTER

0349 PM     HAIL             BELLMONT                38.38N 87.91W
07/06/2004  0.88 INCH        WABASH             IL   EMERGENCY MNGR

            WIND GUST TO 50MPH REPORTED WITH STORM.

0353 PM     TSTM WND GST     BELLMONT                38.38N 87.91W
07/06/2004  60 MPH           WABASH             IL   EMERGENCY MNGR

            WIDESPREAD HAIL REPORTED WITH STORM.

0404 PM     TSTM WND GST     MOUNT CARMEL            38.42N 87.77W
07/06/2004  60 MPH           WABASH             IL   EMERGENCY MNGR

0404 PM     HAIL             MOUNT CARMEL            38.42N 87.77W
07/06/2004  0.88 INCH        WABASH             IL   EMERGENCY MNGR

0411 PM     HAIL             CARMI                   38.09N 88.17W
07/06/2004  0.75 INCH        WHITE              IL   CO-OP OBSERVER

            HEAVY RAIN REPORTED WITH STORM.

0430 PM     TSTM WND DMG     MURPHYSBORO             37.77N 89.34W
07/06/2004                   JACKSON            IL   EMERGENCY MNGR

            AT LEAST A DOZEN TREES DOWN IN SOUTHWEST PORTION OF
            COMMUNITY.

0455 PM     HAIL             1 N GOLCONDA            37.38N 88.49W
07/06/2004  0.75 INCH        POPE               IL   EMERGENCY MNGR

0526 PM     FLASH FLOOD      POPLAR BLUFF            36.76N 90.41W
07/06/2004                   BUTLER             MO   EMERGENCY MNGR

            PORTION OF HIGHWAY 67 FLOODING IN POPLAR BLUFF. DEEP
            ENOUGH FOR CARS TO FLOAT.

0534 PM     FUNNEL CLOUD     8 ESE DONIPHAN          36.58N 90.69W
07/06/2004                   RIPLEY             MO   LAW ENFORCEMENT

            REPORTED NEAR THE COMMUNITY OF OXLEY.

0555 PM     FLASH FLOOD      POPLAR BLUFF            36.76N 90.41W
07/06/2004                   BUTLER             MO   AMATEUR RADIO

            INTERSECTION OF HIGHWAYS 53 AND 142 ON SOUTH SIDE OF
            COMMUNITY IS UNDER WATER.

0620 PM     HAIL             3 S DUDLEY              36.75N 90.09W
07/06/2004  0.75 INCH        STODDARD           MO   EMERGENCY MNGR

            HEAVY RAIN WITH INTENSE LIGHTNING AND 45MPH WINDS WITH
            STORM.

&&

SMITTY
Special weather statement, Jul 6, 7:26 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
726 PM CDT TUE JUL 6 2004

ILZ080>094-KYZ001>012-MOZ076-086-087-100-107>112-114-070130-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALLOWAY KY-
CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CRITTENDEN KY-FRANKLIN IL-
FULTON KY-GALLATIN IL-GRAVES KY-HAMILTON IL-HARDIN IL-HICKMAN KY-
JACKSON IL-JOHNSON IL-LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-
MCCRACKEN KY-MISSISSIPPI MO-NEW MADRID MO-PERRY IL-PERRY MO-POPE IL-
PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-STODDARD MO-TRIGG KY-
UNION IL-WAYNE MO-WHITE IL-WILLIAMSON IL-
726 PM CDT TUE JUL 6 2004

...STRONG THUNDERSTORMS MAY PRODUCE GUSTY WINDS THIS EVENING...

AT 725 PM...PADUCAH DOPPLER RADAR SHOWED THE LEADING EDGE OF A LINE
OF STRONG THUNDERSTORMS WAS APPROACHING THE MISSISSIPPI RIVER. THE
STORMS WILL AFFECT THE CAPE GIRARDEAU...SIKESTON AND CHARLESTON
AREAS THROUGH 745 PM. THROUGH 830 PM...THE LEADING EDGE WILL MOVE
INTO FAR WESTERN KENTUCKY AND SOUTHERN ILLINOIS. THE STORMS MAY
PRODUCE GUSTY WINDS 30 TO 45 MPH...AND VERY HEAVY RAINFALL. SMALL
HAIL IS ALSO POSSIBLE WITH THE STRONGEST STORMS. THE STORMS SHOULD
REACH THE PADUCAH AND MAYFIELD AREAS BETWEEN 800 PM AND 830 PM.
Special weather statement, Jul 6, 8:00 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
800 PM CDT TUE JUL 6 2004

ILZ080>094-KYZ001>012-MOZ076-086-087-100-107>112-114-070130-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALLOWAY KY-
CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CRITTENDEN KY-FRANKLIN IL-
FULTON KY-GALLATIN IL-GRAVES KY-HAMILTON IL-HARDIN IL-HICKMAN KY-
JACKSON IL-JOHNSON IL-LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-
MCCRACKEN KY-MISSISSIPPI MO-NEW MADRID MO-PERRY IL-PERRY MO-POPE IL-
PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-STODDARD MO-TRIGG KY-
UNION IL-WAYNE MO-WHITE IL-WILLIAMSON IL-
800 PM CDT TUE JUL 6 2004

...STRONG THUNDERSTORMS MAY PRODUCE GUSTY WINDS THIS EVENING...

AT 800 PM...PADUCAH DOPPLER RADAR SHOWED THE LEADING EDGE OF A LINE
OF STRONG THUNDERSTORMS MOVING ACROSS THE MISSISSIPPI RIVER.
THE STORMS WILL AFFECT BELKNAP ILLINOIS...LOVELACEVILLE AND FULTON
KENTUCKY THROUGH 815 PM. THROUGH 830 PM...THE LEADING EDGE WILL MOVE
TOWARD SIMPSON AND BROOKPORT ILLINOIS...AS WELL AS PADUCAH AND
MAFIELD KENTUCKY. THE STORMS WILL PRODUCE GUSTY WINDS 35 TO 45
MPH...WITH ISOLATED GUSTS NEAR 50 MPH. VERY HEAVY RAINFALL AND SMALL
HAIL IS ALSO POSSIBLE WITH THE STRONGEST STORMS.

SMITH
Special weather statement, Jul 6, 8:55 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
855 PM CDT TUE JUL 6 2004

ILZ086-087-090-091-KYZ006>014-070245-
CALDWELL KY-CALLOWAY KY-CRITTENDEN KY-GALLATIN IL-GRAVES KY-
HARDIN IL-LIVINGSTON KY-LYON KY-MARSHALL KY-POPE IL-SALINE IL-
TRIGG KY-UNION KY-
855 PM CDT TUE JUL 6 2004

...GUSTY WINDS 40 TO 45 MPH POSSIBLE WITH LINE OF THUNDERSTORMS...

AT 855 PM...THE LEADING EDGE OF A LINE OF THUNDERSTORMS...STRETCHED
FROM ELDORADO ILLINOIS...ONWARD TO CALVERT CITY AND LYNNVILLE
KENTUCKY. THIS LINE OF THUNDERSTORMS WILL MOVE NEAR A CORYDON...
STURGIS...COBB AND LINTON KENTUCKY LINE BY 945 PM.

LOCAL WIND GUSTS 40 TO 45 MPH CAN BE EXPECTED ALONG AND JUST AHEAD
OF THE LEADING EDGE OF THE LINE OF THUNDERSTORMS.

LOOSE OBJECTS LEFT OUTDOORS MAY BE TOSSED ABOUT...IN ADDITION...
SMALL TREE LIMBS MAY BE BROKEN OFF AND WEAKENED TREES MAY FALL.

IF YOU ARE IN THE PATH OF THESE STORMS...MOVE INTO A STURDY
BUILDING FOR SHELTER.

SMITH

Nearby

Flash Flood Warnings in Illinois, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.